MAUDE Adverse Event Report: ARTHREX, INC. IBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

ARTHREX, INC. IBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number IBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL
Health Effect - Clinical Code Pain (1994)
Date of Event 10/14/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by a patient¿s legal representative that after an in initial knee surgery on (b)(6) 2014 the patient developed pain in 2018.It was further reported that there was "consecutive wear of the pe inlay" and the implant was removed during a revision surgery.No further information was provided.17-dec-2020 update: further information was provided that the inlay wear was initially diagnosed on the ((b)(6) 2018 and later on the (b)(6) 2018 inlay wear with consecutive wear was diagnosed.Therefore, a revision surgery was performed on (b)(6) 2018 and the following devices were explanted: ibalance uni tibial tray (ar-501-ttlb), ibalance uni tibial bearing (ar-501-tb8) and ibalance uni femoral (ar-501-uflc).The revision was completed using another manufacturer¿s product.
 
Additional Manufacturer Narrative
The devices were received along with x-rays and evaluated by product management.The evaluation of the x-rays revealed that surgically induced defects/errors are clearly evident in the context of the primary treatment.The femoral component is clearly inserted in varus positioning, resulting in an almost punctual load on the lateral side of the femoral component.Furthermore, there is nearly no slope in the tibial component.As a consequence, a valgus leg axis results in the post op images.In addition, an anterior slip is seen radiologically as a sign of insufficiency of the anterior cruciate ligament.Whether this was damaged during primary implantation/treatment or developed traumatically in the course of treatment cannot be assessed at present.The evaluation of the components showed grinding marks due to implantation of the femoral component in varus along with posterior/ medial wear of the pe and tibial base plate due to acl insufficiency.Nevertheless, the overall course is not due to the implant but to the surgical treatment.

Brand Name
IBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key11134823
Report Number1220246-2021-02458
Device Sequence Number19757577
Product Code KRR
UDI-Device Identifier00888867034266
UDI-Public00888867034266
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160461
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberIBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL
Device Catalogue NumberAR-501-UFLC
Device Lot Number108761135
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown